I have recently noticed that it has stopped working after 6 hours instead of the usual 8-9.after about 9 hours i get mild achy and fluish symptoms.should I ask for a higher dose or switch to other drug?any suggestions of which one?I have chronic lower back and knee problems and do not abuse the meds.I take the oxy every 12 hrs and have the endone for breakthrough and for in between doses.please advise as it would help me alot in how to discuss this with my g.p
Hi Kronicpain, you've built up a tolerance to your opiate medication. This is very common. Although you've built up the tolerance in only 3 months. Tell your doctor, he/she may increase your dosage.
This happens to everyone taking opiate pain meds at some point or another, so don't beat yourself up over it.
Best wishes to you, and I know just how chronic pain feels, it's hellish!
Just wondering if you all know that the person asking this question is getting all your chit chat. If this is a private conversation, you should try to keep it that way. Emails are sent out to every comment & answer to everyone that belongs to that group. It tends to fill up ones inbox in otherwords. Thanks... Mary
Hey Kronicpain, just a thought, but three months is an awfully short time to build up tolerance, really short. Were you covered totally when you started this medicine? Had you been on another dose prior, and this is a new dose? I would suggest that you hold off on your breakthrough meds and take them when you feel that the Oxy has run out. That should cover you for exactly what your endone IR is, breakthrough medication. Def talk to your doctor, but in today's climate, rightfully so, it doesn't look good. Best wishes to you.
- OxyContin Information for Consumers
- OxyContin Information for Healthcare Professionals (includes dosage details)
- Side Effects of OxyContin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Nov 2013 • 1 answer
Posted 17 May 2014 • 1 answer
Posted 11 Jul 2014 • 2 answers
Pain meds."why does oxy only help my back pain and not my knee pain as I have to get knee replaceme?
Posted 18 Sep 2014 • 3 answers
Posted 7 Mar 2016 • 0 answers